Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Suffering from fear and stress, using prsecribed tablet for years, addicted to it. What should i do to get back normal?

I amin chennai 10 years before i was suffering from fear and stress so i went to government hospital to c? onsult a doctor ,he gave tablet alprozolam .25 medicine for 2 years after taking that medicine i better ..from 3 rd year i went to private hospital for consulting doctor list some medicine ,and to stop old medicine which given by the government hospital .so i stop the medicine and take my new medicine .but without taking my old tablet i feel confuse in next day so i continue both medicine .still now i am using tablet for 10 year now i am addition for alprozolam ,restyl .25 . pls help me to recover from this medicine .lead my life with out that medicine .pls help me
Asked On : Tue, 16 Apr 2013
Answers:  3 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Thanks for your query. Alprazolam is a benzodiazepine sedative that only temporarily alleviates anxiety symptoms and is not a long term cure. It has high addictive potential as well. I would suggest you meet a substance use specialist/psychiatrist to wean you off benzodiazepines. It is usually done by substituting with longer acting clonazepam/diazepam that is tapered off at around 10% per week over a period of 10 weeks.
Your anxiety symptoms would be better treated by:
1. Anti-anxiety agents like SSRIs
2. Psychotherapy tecghniques like CBT/ Cognitive behavioural therapy
Yoga/meditation might be beneficial. Wish you good health.
Dr Sundar
Answered: Tue, 30 Apr 2013
I find this answer helpful
Psychiatrist Dr. Nehal Shah's  Response
thanks for using health care magic.
I have gone through your available history.
Unfortunately, You are having addiction of alprazolam.
You should consult psychiatrist for detailed evaluation. If you are currently having stress or depression, Doctor may prescribe anti depressant drugs.
Usually, alprazolam can be replaced with long acting sedatives like clonazepam or diazepam so has to prevent withdrawal features immediately. and in second phase, dose of long acting sedatives should be gradually reduced as per advise by psychiatrist.
I hope you cans top taking alprazolam soon.
Answered: Tue, 16 Apr 2013
I find this answer helpful
Psychiatrist Dr. Jonas Sundarakumar's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

From the description of your problem, it appears that you have developed a benzodazepine dependence. Restyl is just the brand name for alprazolam. So, you are actually taking two 0.25mg doses of alprazolam.

Since you have been taking these medicines for a very long time, suddenlt stopping then will result in withdrawal symptoms and rebound anxiety. Hence, they need to be tapered down very gradually and stopped. So, I would suggest that you consult a psychiatrist for a detailed evaluation and further management. There are effective psychological therapies which can help you handle your anxiety and stress without the necessity for medication.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Tue, 16 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor